Alert archive / Wisconsin / Small Craft Advisories in 2018
Small Craft Advisory 1, NWS Milwaukee, WI
NWS Milwaukee, WI issued this small craft advisory at Jan 1, 2018, 2:21 PM CST. It took effect at Jan 2, 2018, 12:00 PM CST. It was in force for 15 hr.
The area
The counties it named.
The facts
- Issued
- Jan 1, 2018, 2:21 PM CST (20:21 UTC)
- In effect from
- Jan 2, 2018, 12:00 PM CST
- Expired
- Jan 3, 2018, 3:00 AM CST
- In force
- 15 hr
- Issued by
- NWS Milwaukee, WI
The text
As transmitted.
593 WHUS73 KMKX 012021 MWWMKX URGENT - MARINE WEATHER MESSAGE National Weather Service Milwaukee/Sullivan WI 221 PM CST Mon Jan 1 2018 ...Brisk southwest winds Tuesday and Tuesday night... LMZ643>646-020430- /O.NEW.KMKX.SC.Y.0001.180102T1800Z-180103T0900Z/ Sheboygan to Port Washington WI- Port Washington to North Point Light WI- North Point Light to Wind Point WI- Wind Point WI to Winthrop Harbor IL- 221 PM CST Mon Jan 1 2018 ...SMALL CRAFT ADVISORY IN EFFECT FROM NOON TUESDAY TO 3 AM CST WEDNESDAY... The National Weather Service in Milwaukee/Sullivan has issued a Small Craft Advisory...which is in effect from noon Tuesday to 3 AM CST Wednesday. * Southwest 15 to 20 knots with gusts 25 to 30 knots * WAVES: 1 to 3 feet. Highs waves toward open waters. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. && $$ www.weather.gov/mkx
6 follow-up statements
615 WHUS73 KMKX 020233 MWWMKX URGENT - MARINE WEATHER MESSAGE National Weather Service Milwaukee/Sullivan WI 833 PM CST Mon Jan 1 2018 ...Brisk southwest winds Tuesday and Tuesday night... LMZ643>646-021045- /O.CON.KMKX.SC.Y.0001.180102T1800Z-180103T0900Z/ Sheboygan to Port Washington WI- Port Washington to North Point Light WI- North Point Light to Wind Point WI- Wind Point WI to Winthrop Harbor IL- 833 PM CST Mon Jan 1 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM NOON TUESDAY TO 3 AM CST WEDNESDAY... * Southwest 15 to 20 knots with gusts 25 to 30 knots * WAVES: 1 to 3 feet in ice free waters. Higher waves toward open waters. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. && $$ www.weather.gov/mkx
075 WHUS73 KMKX 020806 MWWMKX URGENT - MARINE WEATHER MESSAGE National Weather Service Milwaukee/Sullivan WI 206 AM CST Tue Jan 2 2018 ...Brisk Southwest Winds Today and Tonight... LMZ643>646-022200- /O.CON.KMKX.SC.Y.0001.180102T1800Z-180103T0900Z/ Sheboygan to Port Washington WI- Port Washington to North Point Light WI- North Point Light to Wind Point WI- Wind Point WI to Winthrop Harbor IL- 206 AM CST Tue Jan 2 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 3 AM CST WEDNESDAY... * Southwest 15 to 20 knots with gusts 25 to 30 knots. * WAVES: 1 to 3 feet in ice free waters. Higher waves toward open waters. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. && $$ www.weather.gov/mkx
495 WHUS73 KMKX 021528 MWWMKX URGENT - MARINE WEATHER MESSAGE National Weather Service Milwaukee/Sullivan WI 928 AM CST Tue Jan 2 2018 ...Brisk Southwest Winds Today and Tonight... LMZ643>646-022330- /O.CON.KMKX.SC.Y.0001.180102T1800Z-180103T0900Z/ Sheboygan to Port Washington WI- Port Washington to North Point Light WI- North Point Light to Wind Point WI- Wind Point WI to Winthrop Harbor IL- 928 AM CST Tue Jan 2 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM CST WEDNESDAY... * Southwest 15 to 20 knots with gusts 25 to 30 knots. * WAVES: 2 to 4 feet in ice free waters. Higher waves toward open waters. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. && $$ BSH www.weather.gov/mkx
454 WHUS73 KMKX 022137 MWWMKX URGENT - MARINE WEATHER MESSAGE National Weather Service Milwaukee/Sullivan WI 337 PM CST Tue Jan 2 2018 ...Brisk Southwest Winds This Afternoon and Tonight... LMZ643>646-030545- /O.CON.KMKX.SC.Y.0001.000000T0000Z-180103T0900Z/ Sheboygan to Port Washington WI- Port Washington to North Point Light WI- North Point Light to Wind Point WI- Wind Point WI to Winthrop Harbor IL- 337 PM CST Tue Jan 2 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM CST WEDNESDAY... * Southwest 15 to 20 knots with gusts 25 to 30 knots. * WAVES: 2 to 4 feet in ice free waters. Higher waves toward open waters. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. && $$ www.weather.gov/mkx
452 WHUS73 KMKX 030303 MWWMKX URGENT - MARINE WEATHER MESSAGE National Weather Service Milwaukee/Sullivan WI 903 PM CST Tue Jan 2 2018 ...Brisk Southwest Winds Tonight... LMZ643>646-030900- /O.CON.KMKX.SC.Y.0001.000000T0000Z-180103T0900Z/ Sheboygan to Port Washington WI- Port Washington to North Point Light WI- North Point Light to Wind Point WI- Wind Point WI to Winthrop Harbor IL- 903 PM CST Tue Jan 2 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM CST WEDNESDAY... * Southwest 15 to 20 knots with gusts 25 to 30 knots. * WAVES: 2 to 4 feet in ice free waters. Higher waves toward open waters. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. && $$ www.weather.gov/mkx
471 WHUS73 KMKX 030858 MWWMKX URGENT - MARINE WEATHER MESSAGE National Weather Service Milwaukee/Sullivan WI 258 AM CST Wed Jan 3 2018 ...Southwesterly Winds Diminishing... LMZ643>646-031000- /O.EXP.KMKX.SC.Y.0001.000000T0000Z-180103T0900Z/ Sheboygan to Port Washington WI- Port Washington to North Point Light WI- North Point Light to Wind Point WI- Wind Point WI to Winthrop Harbor IL- 258 AM CST Wed Jan 3 2018 ...SMALL CRAFT ADVISORY WILL EXPIRE AT 3 AM CST EARLY THIS MORNING... Occasional northwest wind gusts to 22 knots are expected through tonight. $$ Cronce www.weather.gov/mkx
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this small craft advisory went out at Jan 1, 2:18 PM CST, 3 minutes earlier.
Area forecast discussion, Jan 1, 2:18 PM CST, 3 minutes before
Area Forecast Discussion
National Weather Service Milwaukee/Sullivan WI
218 PM CST Mon Jan 1 2018
.SHORT TERM...
Tonight and Tuesday...Forecast confidence is high.
High pressure will slide southwest of the state tonight keeping
enough of a pressure gradient for 5 to 10 knot winds. Bias corrected
models are in pretty good agreement with low temperatures. Wind
chill values still look on track to bottom out in the -25 to -30
range. With westerly flow there is a slight increase in low level
temperatures on Tuesday. The pressure gradient tightens Tuesday
afternoon as another low sags southward from the north so brisk
winds will make for another raw day.
A mid level trough drops through Tuesday night with an upper level
jet off to the west. Models are showing a little low level moisture
and saturation up to 10kft. So we may see some flurries. Do not have
enough confidence to add any accumulating snow to the forecast at
this time. But, if it did snow, thinking it would just be a dusting.
.LONG TERM...
Wednesday through Saturday...Forecast confidence is high.
Another surge of colder air pushes in on Wednesday as a deep mid
level trough reestablishes itself over the eastern U.S. Wind chill
values get close to reaching advisory criteria of -20 once again
early Thursday and early Friday, maybe even on Saturday.
Sunday and Monday...Forecast confidence is medium.
There is a brief "warm up" as the upper trough weakens and shifts
east. Models show a system moving through sometime Sunday or
Monday with the next chance for some snow. There is still a lot
of uncertainty with this. Then it looks like another upper low
barrels through and we are back to colder temperatures.
&&
.AVIATION(21Z TAFS)...
VFR conditions through the TAF period. West to southwest winds will
gust 20 to 25 knots Tuesday afternoon.
&&
.MARINE...
Southwest winds will gust 25 to 30 knots Tuesday afternoon and
night. A few gusts to gale force are possible. Northwest winds may
reach small craft advisory levels again starting Wednesday afternoon.
&&
.MKX WATCHES/WARNINGS/ADVISORIES...
WI...Wind Chill Advisory until noon CST Tuesday for WIZ046-047-051-
052-056>060-062>072.
LM...Small Craft Advisory from noon Tuesday to 3 AM CST Wednesday for
LMZ643>646.
&&
Tonight/Tuesday and Aviation/Marine...Marquardt
Tuesday Night through Monday...MarquardtHazardous weather outlook, Jan 1, 12:04 PM CST, 2 hours 17 minutes before
Hazardous Weather Outlook National Weather Service Milwaukee/Sullivan WI 1204 PM CST Mon Jan 1 2018 WIZ046-047-051-052-056>060-062>072-021815- Marquette-Green Lake-Fond Du Lac-Sheboygan-Sauk-Columbia-Dodge- Washington-Ozaukee-Iowa-Dane-Jefferson-Waukesha-Milwaukee- Lafayette-Green-Rock-Walworth-Racine-Kenosha- 1204 PM CST Mon Jan 1 2018 This Hazardous Weather Outlook is for portions of east central Wisconsin, south central Wisconsin. .DAY ONE...This Afternoon and Tonight A Wind Chill Advisory is in effect through today and tonight. Wind chills will briefly improve to 10 to 15 below for this afternoon. Wind chills will then fall back to the 20 to 25 below range for this evening and overnight. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday The Wind Chill Advisory is in effect until noon Tuesday. Wind chills could flirt with advisory levels of 20 below again Wednesday night into Thursday morning and Thursday night into Friday morning. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. LMZ643>646-021815- Sheboygan to Port Washington WI- Port Washington to North Point Light WI- North Point Light to Wind Point WI- Wind Point WI to Winthrop Harbor IL- 1204 PM CST Mon Jan 1 2018 This Hazardous Weather Outlook is for portions of Lake Michigan. .DAY ONE...This Afternoon and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday Gusty offshore winds will likely reach advisory levels again later Tuesday into Wednesday night. www.weather.gov/mkx
Nearby
Small Craft Advisories in Wisconsin, 2018Every small craft advisory in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.